MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR

MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Catalog Number VAMF3434C200TU
Medical Device Problem Codes Difficult to Insert (1316); Difficult to Remove (1528); Defective Component (2292); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/05/2025
Type of Reportable Event Malfunction
Event or Problem Description
A valiant captivia (vamf3434c200tu) was used along with a sentrant sheath (sensh2428w) on to a treat a loss of seal and migration of a non-medtronic stent graft implanted 10 days prior.The valiant captivia was inspected prior to use and a gap was noted between the tip and the graft cover.The physician still proceeded to use it.The device was prepared per the instructions for use and the hydrophilic coating was activated with saline.During the procedure, the sentrant sheath was inserted without issue.It was reported that when attempting to insert the valiant captivia stent graft delivery system into the sentrant sheath, significant resistance was encountered.The delivery system was pulled back and the gap was still observed.This irregularity could not be corrected despite manipulation of the delivery system.The physician was able to get the device in and deploy the stent graft without issue.There was resistance again when pulling the device out.Per the physician, the cause of the event was due to the observed gap.Additionally, it was noted that the tip of the valiant captivia delivery system graft did not appear smooth.The physician hypothesized that the issue was isolated to the graft.The sheath functioned as expected and the introducer was inserted without difficulty.The procedure was completed as planned.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Photo evaluation summary: two still images were received for analysis.Images depict the distal section of a valiant delivery system.A gap is evident between the graft cover and tip.Deformation is evident to the distal end of the tip.It was not possible to confirm the reported insertion or removal difficulties from the images provided.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
VALIANT CAPTIVIA - FF
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key22517257
Report Number9612164-2025-03463
Device Sequence Number7951298
Product Code MIH
UDI-Device Identifier00643169347366
UDI-Public(01)00643169347366(17)250918
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/18/2025
Device Catalogue NumberVAMF3434C200TU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/07/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/05/2025
Initial Report FDA Received Date07/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown